Business Development Manager – Carl Markham

Carl Staff Testimonial

6:00am – Set off from home in the car, headed for the first appointment. A typical day would consist of 6 appointments. A CPD presentation generally takes anything from 1 ½ hours to 2 hours so this will be counted as two appointments. The first appointment today is a 1 ½ hour drive. The first stop is at 8:00am, however, I always like to be a bit early to cater for any traffic on the roads.

6:30am – Join a teleconference ‘huddle’ with my line manager and field based colleagues to charge ourselves with enthusiasm for the day ahead. There’s nothing like a collaboration with colleagues to share key wins and challenges from the previous day. This also gives us the opportunity to learn and gain knowledge from others experiences.

7:30am – No traffic has been encountered and I’ve arrived 30 mins early for my appointment, giving me time to acquaint myself with my calendar for the day.

8:00am – This appointment is at a construction site where the contractor needs guidance on using Millboard and the Plas Pro sub frame system. Equipped with a drill and some samples I give the contractor a full demo and install the confidence he needs to carry out the project. I also tell him about the approved installer course and recommend he attends one to learn the key benefits and best practice.

8:15am – Before setting off for the next appointment I fill out the smart sheet for appointment feedback clearly stating any action points. The next appointment is 30 minutes’ drive.

8:45am – This appointment is with an architect who has a project where they have specified Millboard on but there are some specific details they need guidance on how to bring the finished deck height up to a sill height of 180mm. On this project I have to advise them how to use the plas pro subframe 125×50 with the adjustable joist cradle making sure they maintain joist spacing of no more than 400mm. Happy that the client has now grasped the technical aspect and is confident in writing the specification I move on.

9:15am – Just setting off for my next appointment, having filled out my appointment feedback, which is 20 minutes away and my line manager calls me to make sure I’m having a good day and to keep the team culture buzzing!

9:35am – I arrive at the appointment 10 minutes early. This is a Key Distributor appointment so I take the 10 minutes to look at my feedback from the last visit so that I can go in and reference previous conversation/communications. The activities for this visit are; 1. Make sure they have Millboard marketing literature and samples 2. Find out any quotes they have on the system and help them to close these 3. Train counter staff in selling the product and teach them about the uniqueness of Millboard. Engaging in conversation with the trade counter staff, I illustrate how Millboard is like no other product on the market and is a far higher value option than other materials. The branch manager greets me very enthusiastically as he has just won a £10k order, to reflect the millboard culture, I congratulate him and celebrate the win. I then find out about the project in order to do more of the same.

10:45 – Back in the car with a serious sense of achievement as the branch was seriously pumped at winning the order. Having completed my appointment feedback, I set out for my next appointment.

11:00 – I arrive at my next appointment which is a live project where we have been specified by the architect and need to demonstrate the product to the project manager to ensure Millboard stays on spec. As this is a construction site, I don on my safety boots, hi-vis vest and hard hat. Dragging my brief case packed with samples and cordless drill I set off to ‘wow’ another client. The contractor has never seen millboard before so I proceed to show him the samples and illustrate to him the unique points that makes Millboard a game changer in the industry. At the point of sinking a screw into a sample of Millboard and showing him how it hides within the product, his eyes light up with amazement. At that point I know this appointment is a success! I leave him with samples to show to his colleagues.

11:40 – Back in the car, having shed my PPE, I set out for my next appointment which is the highlight of the day, a CPD at an architect practice. This is a presentation to a group of architects. After a 50minute drive I arrive at the practice.

12:30 – This architect practice has 12 architects so before entering I ensure that I have sufficient architect notepads, scale rulers, pens, and brochures. The CPD will start at 1:00pm so I have 30 minutes to display my samples and connect my laptop to the presentation screen. The architects file in and take their seats ready to launch into the CPD. My aim is to make them feel at ease and start asking me questions. Several questions are directed at me around sustainability and fire rating of the product during the presentation. 1 hour later having completed the presentation I have a general conversation with some of the architects who, during the CPD, have identified some of their current projects that Millboard would be a great fit for, success!!

2:30pm – Back in the car and ready for a short 20 minute journey to a builder’s merchant on my route homewards.

2:50pm – This appointment hasn’t been booked prior to my visit but they have been receiving enquiries for Millboard and have asked me to pop in when I’m nearby. I enter the merchant loaded with a set of samples and some brochures. I illustrate the product the them and show them why it’s unique in aesthetics and performance.

3:30pm – I start my 1 ½ hour journey back home, pumped by another action packed day.